Alert archive / North Carolina / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 263, NWS Blacksburg, VA

August 5, 2010Wilkes County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 5, 2010, 1:31 PM EDT for Wilkes County, North Carolina. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 5, 2010, 1:31 PM EDT (17:31 UTC)
Expired
Aug 5, 2010, 2:30 PM EDT
In force
59 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

County Wilkes County, NC

The radar

The Roanoke radar (KFCX), 121 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 5, 1:19 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2010-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2373 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2010-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2373 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
930 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 10:18 AM EDT, 3 hours 13 minutes earlier.

Area forecast discussion, Aug 5, 10:18 AM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1018 AM EDT THU AUG 5 2010

.SYNOPSIS...
A COLD FRONT APPROACHES THE REGION FROM THE NORTH TODAY AND STALLS
NEAR THE VIRGINIA/NORTH CAROLINA BORDER FRIDAY MORNING. THIS FRONT
WILL FINALLY GET SCOOTED SOUTH BY FRIDAY NIGHT AS HIGH PRESSURE
PUSHES IN FROM THE GREAT LAKES. A WEDGE OF HIGH PRESSURE WILL
SETTLE ALONG THE NEW ENGLAND AND MIDDLE ATLANTIC COASTS THIS
WEEKEND.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
LARGEST THETA E GRADIENT OVER KENTUCKY...WITH A FEW SHWS/STORMS
ALREADY FORMING THERE. THIS AIRMASS WILL SPREAD EAST AHEAD OF THE
COLD FRONT INTO THE BLF/JFZ/GEV CORRIDOR FIRST THIS AFTERNOON.
LOCAL MODEL RUNS IN GOOD AGREEMENT WITH PLACING FIRST OUTBREAK OF
STORMS IN THAT REGION...THEN SPREADING EAST...BEFORE STORMS BECOME
MORE NUMEROUS LATE THIS AFTERNOON. HIGHEST POPS FOCUSED ACROSS THE
SOUTHERN HALF OF THE CWA. BEST REGION FOR SVR THIS AFTERNOON WILL
BE EXTREME SW VA/SE WEST VA/NW NC BUT STRONG STORMS POSSIBLE
REGIONWIDE. NUMEROUS OUTFLOWS ALREADY EVIDENT ON VIS SATELLITE
ACROSS CENTRAL AND WESTERN KENTUCKY...THESE WILL BE THE CATALYST
FOR DEVELOPMENT. SPC HAS ALREADY HIGHLIGHTED THESE PARTS FOR A
POSSIBLE WATCH DESPITE THE ABSENCE OF LARGE SCALE FORCING. ADD
MORE STRONGER WORDING TO WX GRIDS FOR THESE PARTS. FLASH FLOOD
WATCH CONTINUES WITH TRAINING/BACKBUILDING A THREAT THIS
PM...ESPECIALLY ACROSS TAZEWELL COUNTY...WHERE HVY RAIN FELL WITH
LAST NIGHTS MCS. CLOUD FREE SKY OUT EAST WILL PRODUCE HEAT INDICES
RATHER CLOSE TO ADVISORY LEVELS...WITH MAX T POSSIBLY RUNNING A
LITTLE WARMER THAN EARLIER FORECAST. WILL JUST CONTINUE HWO
MENTION ATTM.

PREV DISC...

FORECAST AREA TODAY WILL AGAIN BE IN A FAVORABLE ENVIRONMENT FOR
SCT-NUMEROUS SHRA/TSRA. FOLLOWING A WEAKENING COMPLEX ACROSS CENTRAL
WV THIS MORNING WILL BRUSH THE NRN CWA. ANOTHER AREA OF CONVECTION
RESIDES ACROSS SE KY AND IS PUSHING EAST ALONG A THETA-E/INSTABILITY
GRADIENT. THE AIRMASS IS LEAST UNSTABLE ACROSS OUR WRN CWA
ATTM...BUT REMAINS SO MOIST THAT SHOWERS SHOULD HOLD TOGETHER AND
MAKE IT INTO THE SW VA AREA TOWARD 12Z.

SPC HAS US OUTLOOKED...AND GIVEN THE HIGH INSTABILITY SHOWN BY THE
MODELS THIS AFTERNOON...ITS NO SURPRISE. BEST DYNAMICS WILL STAY
MAINLY NORTH OF US WHERE BULK SHEAR IS 35 KNOTS OR MORE...BUT WITH
THE TROUGH ACROSS JAMES BAY AMPIFYING SOME...THE HIGHER WIND SPEEDS
COULD START TO SAG SOUTH. MAIN THREAT THEREFORE FROM THUNDERSTORMS
WILL BE DAMAGING WINDS...OR WET MICROBURSTS GIVEN THE HIGH PWATS.

ALSO LOOKING AT THE POTENTIAL FOR FLASH FLOODING AS 1 HR GUIDANCE
OVER THE FAR WEST IS BETWEEN 1 TO 1.5 INCHES. ANY TRAINING OF STORMS
COMBINED WITH PWATS OF 1.5 TO 2 INCHES COULD POSE A PROBLEM. SOME
AREAS SUCH AS WRN TAZEWELL AND SMYTH HAVE HAD OVER 1.5 TO 2 INCHES
OF RAIN SINCE EARLY WED MORNING. THEREFORE...WILL HOIST A FLASH
FLOOD WATCH UNTIL 9 PM FOR THE WRN CWA FROM SMYTH COUNTY NWD TO BATH
COUNTY VA.

AS THE DAY PROGRESSES SHOULD SEE COVERAGE OF STORMS INCREASE. HAVE
UPPED POPS TO LIKELY OVER THE WRN CWA AND PORTIONS OF THE SE ALONG
THE HIGHER INSTABILITY GRADIENT...WITH HIGH CHANCE POPS ELSEWHERE.

THE COLD FRONT WILL BE MAINLY NORTH THRU THE DAY AND USUALLY WILL
SEE SOME COMPRESSIONAL WARMING ON WEST FLOW WITH THIS. THE LIMITING
FACTOR TODAY WILL BE CLOUD COVER FROM CONVECTION AND CONVECTION
SPILLOVER. DEWPOINTS WILL STAY GENERALLY IN THE MID TO UPPER 60S
WEST AND UPPER 60S TO AROUND 70 EAST TODAY. AM INCLINED TO GO WITH A
COOLER MET GUIDANCE...AND COMBINED WITH THE DEWPOINTS IS YIELDING
HEAT INDICES AROUND 101 OR 102 AT WORST. WILL KEEP MENTION OF THIS
IN THE HWO FOR OUR FAR ERN COUNTIES.

TONIGHT...THE SFC FRONT WILL MAKE IT AS FAR SOUTH AS SRN VA. ONGOING
CONVECTION THIS EVENING WILL START TO DIMINISH IN THE NORTH WITH
SOME CLEARING POSSIBLE TOWARD DAYBREAK WHILE THE SRN CWA KEEPS A
CHANCE OF SHRA/TSRA AROUND...ALTHOUGH APPEARS BETTER LIFT WILL BE
FROM THE TN VALLEY INTO NC/SC. LOWS WILL BE ABOUT 1-3 DEGREES COOLER
OVER THE NORTHERN CWA AS THE 8H FRONT LAGS BACK ACROSS THE OHIO
VALLEY INTO NRN VA.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH SATURDAY/...
THE COLD FRONT WILL STALL ALONG THE VIRGINIA-NORTH CAROLINA BORDER
ON FRIDAY. THIS WILL KEEP THE DEEP MOISTURE AND THE CHANCE OF
SHOWERS AND THUNDERSTORMS IN THE SOUTHERN HALF OF THE COUNTY WARNING
AREA. SOUTHERN VIRGINIA AND NORTHERN NORTH CAROLINA WILL STILL GET
INTO THE LOWER 90S FOR HIGHS AS LONG AS THERE ARE SOME BREAKS IN THE
CLOUDS DURING THE MORNING.

FRIDAY NIGHT THE COLD FRONT GETS PUSHED SOUTH OF THE FORECAST AREA.
SURFACE DEW POINTS WILL DROP INTO THE 50S AND 60S AS DRIER AIR MOVES
IN FROM THE NORTH AND NORTHEAST. BY SATURDAY MORNING...850 MB
TEMPERATURES WILL BE +14 TO +16. HAVE LOWERED MINIMUM TEMPERATURES A
FEW DEGREES IN MOST LOCATIONS. ANY PRECIPITATION WILL BE OUT OF THE
SOUTHEAST FORECAST AREA BY SATURDAY MORNING. ENOUGH SUN ON SATURDAY
FOR HIGHS IN THE 80S ACROSS THE COUNTY WARNING AREA.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
POSSIBLE WEDGE AND EASTERLY FLOW LOOK STRONGEST ON SUNDAY...AND
THERE IS A LARGE BUST POTENTIAL FOR THIS WEEKENDS TEMPERATURE
FORECAST. MOIST LLVLS AND UPSLOPE FLOW ARE WORTHY OF AT LEAST CHC
POPS ACROSS EXTREME SW VA AND NW NC UP AGAINST THE BLUE RIDGE. FOR
NOW...PLAYED TEMPERATURES IN THE MIDDLE OF THE HIGHEST/LOWEST
MEMBERS OF THE ENSEMBLE GUIDANCE. UPPER HIGH OVER THE CENTRAL
CONUS IS ABLE TO SPREAD EAST AGAIN BY NEXT WEEK AS THE EASTERLY
COMPONENT IS ERASED...ALLOWING FOR ANOTHER WARMUP INTO THE
UPPER 80S MOUNTAINS AND MID/UPPER 90S LOWLANDS AT THE END OF THE
LONG TERM. ATTM...ONLY SLT CHC TO CHC POPS WITH UPSLOPE FLOW THIS
WEEKEND...AND THEN PULSE THUNDERSTORMS AHEAD OF THE NEXT COLD
FRONT...WHICH WAS DELAYED PER THE TIMING OF THE ECMWF AS OPPOSED
TO THE OP GFS.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
SHOWERS HAVE FADED THIS MORNING...BUT EXPECT STORMS TO FIRE UP
AGAIN TOWARD NOON IN THE MTNS AND HEAD INTO THE PIEDMONT THIS
AFTERNOON. MAINTAINED SIMILAR TIMING FROM PREVIOUS TAF
ISSUANCE...AND CONFIDENCE IS HIGH THAT ALL TERMINALS WILL SEE
SHOWERS AND THUNDERSTORMS IN THE VICINITY. WITH THESE STORMS WILL
COME THE POTENTIAL FOR GUSTY WINDS AND HEAVY RAINS WITH SUB VFR CIGS/VSBYS.

MOST MODELS ARE KEEPING THE AREAL COVERAGE MORE CONFINED TO THE
MTNS FROM BLF-LWB THRU EARLY EVENING.

TONIGHT...COLD FRONT STARTS TO SINK SOUTH AND CONVECTION SHOULD
SHIFT TOWARD THE VA/NC BORDER AND WILL LEAVE OUT OF THE TAFS AFTER 00Z/06.

WITH CLEARING POSSIBLE IN THE NORTH LATE TONIGHT THINK FOG WILL
FORM ESPECIALLY AT LWB WHERE LIFR OR LOWER IS POSSIBLE.

CONVECTION WILL BE POSSIBLE ALONG AND SOUTH OF THE VA/NC BORDER
AGAIN FRIDAY WITH POSSIBLE IMPACTS AT KDAN.

DRIER CONDITIONS ARE POSSIBLE THIS WEEKEND INTO MONDAY WITH
OVERNIGHT FOG. A WEDGE OF HIGH PRESSURE MAY BRING SOME LOWER
CLOUDS INTO THE AREA SUNDAY...SUB-VFR POSSIBLE.

&&

.EQUIPMENT...
FAA TECHNICIANS ARE STILL WORKING ON THE ISSUE WITH THE LYH ASOS
OBSERVATIONS BEING TRANSMITTED.

ALSO...THE LYH NOAA WEATHER RADIO TRANSMITTER IS DOWN AND VERIZON
IS GOING TO BE WORKING ON THE PHONE LINES TO TRY AND RESTORE
SERVICE BY LATER THIS MORNING.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR VAZ007-009-
     010-020.
NC...NONE.
WV...FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR WVZ042>045.

&&

SYNOPSIS...KM/WP
NEAR TERM...KM/WP
SHORT TERM...AMS
LONG TERM...KM
AVIATION...KK/WP
EQUIPMENT...
Hazardous weather outlook, Aug 5, 12:16 PM EDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1216 PM EDT THU AUG 5 2010

VAZ007-009-010-020-WVZ042>045-061630-
TAZEWELL-SMYTH-BLAND-BATH-MERCER-SUMMERS-MONROE-GREENBRIER-
1216 PM EDT THU AUG 5 2010

...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH
THE MAIN THREAT BEING DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ001>004-018>020-VAZ011>019-022>024-032>035-043-061630-
ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-GILES-WYTHE-
PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-ROANOKE-
BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-
1216 PM EDT THU AUG 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...ESPECIALLY
THIS AFTERNOON. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING
WINDS. IN ADDITION...ISOLATED AREAS COULD SEE TORRENTIAL RAINS
THAT COULD CAUSE SOME LOW LYING FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ005-006-VAZ044>047-058-059-061630-
ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
1216 PM EDT THU AUG 5 2010

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY THIS
AFTERNOON AND EVENING. THE MAIN THREAT WILL BE DAMAGING WIND
GUSTS. IN ADDITION...TORRENTIAL DOWNPOURS COULD CAUSE SOME LOW
LYING FLOODING.

ALSO...HIGH TEMPERATURES TODAY IN THE MID TO UPPER 90S COMBINED
WITH THE HUMIDITY WILL PUSH HEAT INDICES TO 105 DEGREES FOR A FEW
HOURS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARD WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Aug 5, 8:59 AM EDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
859 AM EDT THU AUG 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     TSTM WND DMG     4 W CHARLOTTE COURT HOU 37.05N 78.71W
08/04/2010                   CHARLOTTE          VA   LAW ENFORCEMENT

            TREE REPORTED DOWN ON FEARSTOWN ROAD.

0950 PM     TSTM WND DMG     1 N CHARLOTTE COURT HOU 37.07N 78.63W
08/04/2010                   CHARLOTTE          VA   LAW ENFORCEMENT

            TREE REPORTED DOWN ON HIGHWAY 47.

1000 PM     TSTM WND DMG     5 SSW CHARLOTTE COURT H 36.98N 78.67W
08/04/2010                   CHARLOTTE          VA   LAW ENFORCEMENT

            TREE REPORTED DOWN ON MOSSING FORD ROAD.

&&

CHENARD
Local storm report, Aug 5, 10:11 AM EDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1011 AM EDT THU AUG 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     10 NNE MOUNTAIN GROVE   38.23N 79.82W
08/04/2010                   BATH               VA   PARK/FOREST SRVC

            SEVERAL TREES DOWN ON THE SIDE OF A SLOPE ALONG THE SHORE
            OF THE UPPER RESERVOIR.

&&

SK
Local storm report, Aug 5, 12:00 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1200 PM EDT THU AUG 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 PM     TSTM WND DMG     5 NNW LYNCHBURG CITY    37.49N 79.18W
08/04/2010                   AMHERST            VA   EMERGENCY MNGR

            TREE BLOWN ON TO A HOUSE AT THE INTERSECTION OF ELON ROAD
            AND HORSESHOE BEN ROAD.

&&

CHENARD
Local storm report, Aug 5, 12:06 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1206 PM EDT THU AUG 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND DMG     6 E WINGINA             37.62N 78.61W
08/04/2010                   BUCKINGHAM         VA   EMERGENCY MNGR

            TREE DOWN ON POWER LINE ON PATTIE ROAD

0851 PM     TSTM WND DMG     5 NW BUCKINGHAM         37.61N 78.61W
08/04/2010                   BUCKINGHAM         VA   EMERGENCY MNGR

            TREE DOWN ON PATTIE ROAD

0851 PM     TSTM WND DMG     5 NW BUCKINGHAM         37.60N 78.60W
08/04/2010                   BUCKINGHAM         VA   EMERGENCY MNGR

            TWO TREES DOWN ON ROUTE 601

0900 PM     LIGHTNING        2 WSW TOGA              37.49N 78.66W
08/04/2010                   BUCKINGHAM         VA   EMERGENCY MNGR

            LIGHTNING CAUSED DAMAGE TO A TREE WHICH THEN FELL ON A
            HOUSE ALONG UNION CHURCH ROAD.

0905 PM     TSTM WND DMG     4 WNW BUCKINGHAM        37.57N 78.63W
08/04/2010                   BUCKINGHAM         VA   COUNTY OFFICIAL

            TREE DOWN ACROSS SOUTH JAMES RIVER HIGHWAY

0915 PM     TSTM WND DMG     3 SSW SHEPPARDS         37.34N 78.52W
08/04/2010                   BUCKINGHAM         VA   COUNTY OFFICIAL

            TREE DOWN ON DEER RUN ROAD

0919 PM     TSTM WND DMG     4 NE SHEPPARDS          37.43N 78.44W
08/04/2010                   BUCKINGHAM         VA   COUNTY OFFICIAL

            TREE DOWN ON EVANS MILL ROAD. THIS CAUSED TWO
            ACCIDENTS...ONE OF WHICH RESULTED IN AN INJURY.

&&

SK

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 8:02 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Rockbridge, City of Buena Vista, City of Lexington, City of Lynchburg58 min
Aug 4, 8:21 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Bedford, Campbell, Charlotte, Halifax and 2 more54 min
Aug 4, 8:31 PM EDTSevere Thunderstorm WarningRNKBuckingham59 min
Aug 4, 8:36 PM EDTFlash Flood WarningRNKBland, Smyth, Tazewell98 min
Aug 4, 8:50 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, Franklin, Halifax, Henry, Pittsylvania and 1 more43 min
Aug 4, 8:55 PM EDTSevere Thunderstorm WarningRNKBland, Carroll, Giles, Grayson, Pulaski, Smyth and 2 more65 min
Aug 4, 9:14 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Bedford, Buckingham, Campbell, Charlotte and 2 more61 min
Aug 4, 10:11 PM EDTSpecial Weather StatementRNKCity of Danville64 min
Aug 5, 3:51 AM EDTFlash Flood WatchRNKBath, Bland, Grayson, Smyth, Tazewell, Wythe16 hr
Aug 5, 12:14 PM EDTHeat AdvisoryRNKAppomattox, Buckingham, Campbell, Charlotte, Halifax, Pittsylvania and 2 more5 hr
Aug 5, 1:18 PM EDTSevere Thunderstorm WarningRNKBath, Rockbridge42 min
Aug 5, 1:42 PM EDTSpecial Weather StatementRNKTazewell33 min
Aug 5, 2:21 PM EDTSevere Thunderstorm WarningRNKGrayson54 min
Aug 5, 2:23 PM EDTSevere Thunderstorm WarningRNKBland, Tazewell67 min
Aug 5, 2:33 PM EDTSpecial Weather StatementRNKBland, Smyth, Tazewell, Wythe57 min
Aug 5, 2:45 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick, Pittsylvania, City of Martinsville60 min
Aug 5, 2:46 PM EDTSevere Thunderstorm WarningRNKBotetourt, Craig59 min
Aug 5, 2:57 PM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, Giles, City of Covington63 min
Aug 5, 2:58 PM EDTSevere Thunderstorm WarningRNKBland, Grayson, Smyth, Tazewell, Wythe62 min
Aug 5, 3:10 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington and 1 more65 min
Aug 5, 3:11 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Grayson, Patrick, City of Galax64 min
Aug 5, 3:27 PM EDTSevere Thunderstorm WarningRNKBland, Giles, Tazewell63 min
Aug 5, 3:36 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, Wythe28 min
Aug 5, 3:38 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin, Montgomery, Pulaski, City of Radford67 min
Aug 5, 3:44 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt76 min
Aug 5, 3:49 PM EDTSevere Thunderstorm WarningRNKHenry, Patrick, City of Martinsville56 min
Aug 5, 3:53 PM EDTSevere Thunderstorm WarningRNKBland, Smyth, Tazewell45 min
Aug 5, 3:56 PM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, Botetourt, Craig, Giles, Montgomery and 2 more47 min
Aug 5, 4:09 PM EDTTornado WarningRNKFranklin, Henry36 min
Aug 5, 4:17 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin, Henry, Patrick34 min
Aug 5, 4:26 PM EDTSevere Thunderstorm WarningRNKBland, Giles, Pulaski, Smyth, Tazewell, Wythe33 min
Aug 5, 4:36 PM EDTFlash Flood WarningRNKAmherst, Appomattox, Bedford, Campbell, City of Lynchburg5 hr
Aug 5, 4:38 PM EDTFlash Flood WarningRNKFranklin, Pittsylvania5 hr
Aug 5, 4:39 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Botetourt, Franklin, Montgomery, Roanoke and 6 more34 min
Aug 5, 4:43 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Henry, Pittsylvania62 min
Aug 5, 4:52 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Bedford, Buckingham, Campbell, Charlotte and 3 more53 min
Aug 5, 5:00 PM EDTSevere Thunderstorm WarningRNKBedford34 min
Aug 5, 5:12 PM EDTFlash Flood WarningRNKSmyth, Tazewell5 hr
Aug 5, 5:15 PM EDTSevere Thunderstorm WarningRNKHenry, Patrick, City of Martinsville60 min
Aug 5, 5:25 PM EDTSevere Thunderstorm WarningRNKBland, Grayson, Smyth, Tazewell, Wythe80 min
Aug 5, 5:30 PM EDTSevere Thunderstorm WarningRNKHenry41 min
Aug 5, 5:32 PM EDTSevere Thunderstorm WarningRNKHalifax42 min
Aug 5, 5:44 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax44 min
Aug 5, 5:51 PM EDTFlash Flood WarningRNKCampbell, Charlotte, Halifax5 hr
Aug 5, 5:55 PM EDTFlash Flood WarningRNKGrayson, Smyth5 hr
Aug 5, 6:01 PM EDTSevere Thunderstorm WarningRNKPittsylvania, City of Danville59 min
Aug 5, 6:44 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, Wythe, City of Galax44 min
Aug 5, 1:55 PM EDTFlash Flood WarningRNKWatauga, Wilkes6 hr
Aug 5, 2:09 PM EDTSevere Thunderstorm WarningRNKSurry, Wilkes66 min
Aug 5, 2:26 PM EDTSevere Thunderstorm WarningRNKWilkes, Yadkin37 min
Aug 5, 2:49 PM EDTSevere Thunderstorm WarningRNKAlleghany, Surry41 min
Aug 5, 4:28 PM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham62 min
Aug 5, 4:30 PM EDTFlash Flood WarningRNKWatauga5 hr
Aug 5, 4:55 PM EDTSevere Thunderstorm WarningRNKCaswell50 min
Aug 5, 6:15 AM EDTSpecial Weather StatementRNKGreenbrier45 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.